Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Numbers of solutions of equations in finite fields
HTML articles powered by AMS MathViewer

by André Weil PDF
Bull. Amer. Math. Soc. 55 (1949), 497-508
    1. C. F. Gauss, Werke: (a) vol. I, pp. 445-449; (b) vol. II, pp. 67-92; (c) vol. X1, p. 571. 2. C. G. Jacobi, Gesammelte Werke: (a) vol. VII, pp. 393-400; (b) vol. VI, pp. 254-274. 3. V. A. Lebesgue: (a) J. Math. Pures Appl. vol. 2 (1837) pp. 253-292; (b) J. Math. Pures Appl. vol. 3 (1838) pp. 113-144.
  • G. H. Hardy and J. E. Littlewood, Some problems of ‘Partitio Numerorum’: IV. The singular series in Waring’s Problem and the value of the number $G(k)$, Math. Z. 12 (1922), no. 1, 161–188. MR 1544511, DOI 10.1007/BF01482074
  • 5. H. Davenport and H. Hasse, J. Reine Angew. Math. vol. 172 (1935) pp. 151-182.
  • L. K. Hua and H. S. Vandiver, On the existence of solutions of certain equations in a finite field, Proc. Nat. Acad. Sci. U.S.A. 34 (1948), 258–263. MR 25487, DOI 10.1073/pnas.34.6.258
  • L. Stickelberger, Ueber eine Verallgemeinerung der Kreistheilung, Math. Ann. 37 (1890), no. 3, 321–367 (German). MR 1510649, DOI 10.1007/BF01721360
  • Charles Ehresmann, Sur la topologie de certains espaces homogènes, Ann. of Math. (2) 35 (1934), no. 2, 396–443 (French). MR 1503170, DOI 10.2307/1968440
Additional Information
  • Journal: Bull. Amer. Math. Soc. 55 (1949), 497-508
  • DOI:
  • MathSciNet review: 0029393